Medical Questions > Mental Health > Schizophrenia Forum

coming off medication

Must Read
Schizophrenia is a lifelong brain disorder. But how do doctors define it? And is there a cure?...
What causes schizophrenia? And what are the risks of developing this treatable mental illness?...
The first signs of schizophrenia may be difficult to identify. Learn the most common signs and symptoms of schizophrenia and know when to ask for medical help....
Hi,
My brother has been in hospital once, 7 yaers ago, diagnosed with schitzophrenia. He had a 5 month stay and was put on Clozapin. He was discharged and moved home...and started his life again. He has taken 300 mg of Clozapine until 2 years ago, when the doctors reduced it to 200 mg and last yera( 8 months ago) they reduced it again to 150 mg.
My brother now feels he wants to come off the medication as he is studying and has moved away from us and wants a new life. He has met up with a doctor in Cornvall and he also will see him regulary.
He has been taking the medications promptly and also had his tests (bllod tests) and he is doing amazingly well. He is now 28 years of age.
He took his driving licence 3 months ago, bought a car, has a great girlfriend and goes to GYM regulary. He eats really well, cycles a lot and says he feels centred and happy...and now wnats to trya life without meds. I can appreciate his feelings but I am also scared that he will be ill again..

Molly
Did you find this post helpful?
|

replied July 5th, 2008
Extremely eHealthy
It is likely that going off his meds will cause his symptoms to return. Your brother needs to really consider what will happen to his life if he goes off his meds and he has a major episode with his disorder. He should discuss his options with his doctor. Many people with mental disorders become stabilized on meds and feel they no longer need the meds. They fail to make the connection that it is due to the meds that they feel better. I hope your brother will talk to his doctor first before discontinuing his meds.
|
Did you find this post helpful?

replied November 15th, 2009
I never had symptoms till starting meds. Now I have migraines nausea vomiting, I never I repeat never have appetite. I also developed muscle problems like I have had a cramp in my elbow for almost a year. The doctors did a biopsy and genetic testing they found the medication to have caused a cellular dysfunction in my muscles and most likely throughout the rest of my body and organs that is responsible for my symptoms and their is no cure. The genetic testing ruled out all known muscle diseases caused by genetics or genetic mutations, or inheritance, the medication is probably the cause. Basically this medicine is given to people who don�t have good health care it is billed as a cure. All patients are labeled for life with this diagnosis and there is no way to prove you do not have the illness in that respect is not a very scientific diagnosis. In science for a theory to be accepted and it still doesn�t mean it is 100 percent guaranteed to be true, there has to be the possibility to disprove it, this is not the case with schizophrenia.
|
Did you find this post helpful?

replied March 27th, 2011
Give psychiatrists Tardive Dyskinesia
The fact that psychiatrists dole medication out the way they do is unjustified. Apparently disfiguring someone for life with Tardive Dyskinesia is not a big deal. Nor are painful muscle spasms in which the patient falls off the bed and lies in convulsions on the floor. Apparently this helps with mental distress. I would love to inject those doctors with some Haldol in their ass-cheeks. Then, we would see what they thought of their "medicine."
|
Did you find this post helpful?
Quick Reply